Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 10, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 13, 2011, 3:48 AM PDT for Siskiyou County, California; 4 counties in Oregon. It took effect at Apr 14, 2011, 12:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 3:48 AM PDT (10:48 UTC)
- In effect from
- Apr 14, 2011, 12:00 AM PDT
- Expired
- Apr 14, 2011, 6:04 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 58 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WWUS76 KMFR 131048 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 348 AM PDT WED APR 13 2011 ...FROST LIKELY THURSDAY MORNING... .BREAKS IN THE CLOUD COVER IN COMBINATION WITH A COOL AND MOIST AIRMASS IS LIKELY TO RESULT IN AREAS FROST THURSDAY MORNING. CAZ080-081-ORZ024>026-132300- /O.NEW.KMFR.FR.Y.0010.110414T0700Z-110414T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT... TOKETEE FALLS...MEDFORD...ASHLAND 348 AM PDT WED APR 13 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY. * TEMPERATURE: LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES FAHRENHEIT ARE EXPECTED ON THURSDAY MORNING. * IMPACTS: BREAKS IN CLOUD COVER TONIGHT WITH A PRE-EXISTING COOL AND MOIST AIRMASS IS LIKELY TO RESULT IN AREAS OF FROST FORMATION THROUGHOUT THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ LUTZ
5 follow-up statements
262 WWUS76 KMFR 131122 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 422 AM PDT WED APR 13 2011 ...FROST LIKELY THURSDAY MORNING... .BREAKS IN THE CLOUD COVER IN COMBINATION WITH A COOL AND MOIST AIRMASS IS LIKELY TO RESULT IN AREAS FROST THURSDAY MORNING. ORZ024>026-131930- /O.CON.KMFR.FR.Y.0010.110414T0700Z-110414T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT... TOKETEE FALLS...MEDFORD...ASHLAND 422 AM PDT WED APR 13 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY. * TEMPERATURE: LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES FAHRENHEIT ARE EXPECTED ON THURSDAY MORNING. * IMPACTS: BREAKS IN CLOUD COVER TONIGHT WITH A PRE-EXISTING COOL AND MOIST AIRMASS IS LIKELY TO RESULT IN AREAS OF FROST FORMATION THROUGHOUT THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ LUTZ
255 WWUS76 KMFR 131921 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1221 PM PDT WED APR 13 2011 ...FROST LIKELY THURSDAY MORNING... .BREAKS IN THE CLOUD COVER IN COMBINATION WITH A COOL AND MOIST AIR MASS ARE LIKELY TO RESULT IN AREAS FROST THURSDAY MORNING. ORZ024>026-140330- /O.CON.KMFR.FR.Y.0010.110414T0700Z-110414T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT... TOKETEE FALLS...MEDFORD...ASHLAND 1221 PM PDT WED APR 13 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY. * TEMPERATURE: LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES FAHRENHEIT ARE EXPECTED ON THURSDAY MORNING. * IMPACTS: BREAKS IN CLOUD COVER TONIGHT WITH A PRE-EXISTING COOL AND MOIST AIRMASS IS LIKELY TO RESULT IN AREAS OF FROST FORMATION THROUGHOUT THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ SPILDE
849 WWUS76 KMFR 132135 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 PM PDT WED APR 13 2011 ...AREAS OF FROST POSSIBLE THURSDAY MORNING... .BREAKS IN THE CLOUD COVER IN COMBINATION WITH A COOL AND MOIST AIR MASS ARE LIKELY TO RESULT IN AREAS OF FROST THURSDAY MORNING. ORZ024>026-140545- /O.CON.KMFR.FR.Y.0010.110414T0700Z-110414T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT... TOKETEE FALLS...MEDFORD...ASHLAND 235 PM PDT WED APR 13 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT THURSDAY. * TEMPERATURE: LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES FAHRENHEIT ARE EXPECTED ON THURSDAY MORNING. * IMPACTS: BREAKS IN CLOUD COVER TONIGHT WITH A COOL AND MOIST AIR MASS ARE LIKELY TO RESULT IN AREAS OF FROST THROUGHOUT THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ SPILDE
325 WWUS76 KMFR 140520 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1020 PM PDT WED APR 13 2011 ...AREAS OF FROST POSSIBLE THURSDAY MORNING... .BREAKS IN THE CLOUD COVER IN COMBINATION WITH A COOL AND MOIST AIR MASS ARE LIKELY TO RESULT IN AREAS OF FROST THURSDAY MORNING. ORZ024>026-141600- /O.CON.KMFR.FR.Y.0010.110414T0700Z-110414T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT... TOKETEE FALLS...MEDFORD...ASHLAND 1020 PM PDT WED APR 13 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * TEMPERATURE: LOW TEMPERATURES BETWEEN 30 AND 35 DEGREES ARE EXPECTED ON THURSDAY MORNING. * IMPACTS: BREAKS IN CLOUD COVER TONIGHT WITH A COOL AND MOIST AIR MASS IS LIKELY TO RESULT IN AREAS OF FROST THROUGHOUT THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ LUTZ/SPILDE
122 WWUS76 KMFR 141304 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 604 AM PDT THU APR 14 2011 ORZ024>026-141415- /O.CAN.KMFR.FR.Y.0010.000000T0000Z-110414T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT... TOKETEE FALLS...MEDFORD...ASHLAND 604 AM PDT THU APR 14 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST ADVISORY. EXTENSIVE CLOUD COVER OVER THE REGION HAS KEPT MOST TEMPERATURES IN THE MID TO UPPER 30S OVERNIGHT. SO THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 12, 8:55 PM PDT, 6 hours 53 minutes earlier.
Area forecast discussion, Apr 12, 8:55 PM PDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 PM PDT TUE APR 12 2011
.DISCUSSION...AN EVENING UPDATE IS NOT NECESSARY. A BAND OF PRE-
FRONTAL SHOWERS EXTENDS FROM THE MT SHASTA AREA NORTHEAST INTO
KLAMATH COUNTY. THE FRONT ITSELF IS EXPECTED TO MOVE INLAND EARLY
WEDNESDAY MORNING AND TRACK EAST ACROSS OUR AREA THROUGH THE DAY.
THE FORECAST OF A SNOW LEVEL GENERALLY RISING FROM 2000 UP TO 3000
FEET LOOKS APPROPRIATE...BUT THIS LATE IN THE YEAR WITH WARM SOIL
TEMPERATURES IT MAY BE ABOVE 4000 FEET THAN ANY LIGHT SNOW
ACTUALLY ACCUMULATES. THE FRONT WILL ALSO BRING GUSTY SOUTHWEST TO
WEST WINDS...STRONGEST OVER THE HIGHER TERRAIN AND EAST OF THE CASCADES.
CLOUD COVER WILL DIMINISH WEDNESDAY NIGHT WITH THE POSSIBLITY OF
PATCHY WEST SIDE VALLEY FROST THURSDAY MORNING. THIS BREAK BETWEEN
SYSTEMS WILL BE BRIEF WITH CLOUD COVER LINGERING AT THE COAST AND EXPECTED
TO INCREASE AGAIN INLAND LATE IN THE DAY ON THURSDAY. TEMPERATURES
ARE EXPECTED TO RETURN TO NEAR NORMAL LATE IN THE WEEK BUT THE
ACTIVE PATTERN WILL CONTINUE INTO THE WEEKEND.
&&
.AVIATION...VFR EXPECTED TONIGHT OVER MOST OF THE WEST SIDE INCLUDING
KMFR AND KRBG THOUGH HIGH CLOUD CIGS AROUND 25000 FT WILL LOWER
TO ABOUT 10000 FT OVERNIGHT. MVFR CIGS MAY DEVELOP AT THE COAST
LATE TONIGHT OR EARLY WEDNESDAY MORNING WITH THE ARRIVAL OF THE
COLD FRONT. SHOWERS WILL DEVELOP LATE THIS AFTERNOON AND EVENING
OVER THE EAST SIDE AND THIS MAY LEAD TO LOCAL MTN
OBSCURATIONS...OTHERWISE VFR. MVFR CIGS MAY DEVELOP OVER THE EAST
SIDE TONIGHT AS SNOW LEVELS LOWER. SPILDE
&&
.PREV DISCUSSION... /ISSUED 303 PM PDT TUE APR 12 2011/
SHORT TERM...LATEST VISIBLE SATELLITE IMAGERY SHOWING SOME
CUMULUS DEVELOPING FROM MOUNT SHASTA AREA NORTHEASTWARD OVER THE
EAST SIDE EARLY THIS AFTERNOON. THIS IS IN RESPONSE TO AN UPPER
LEVEL SHORTWAVE MOVING THROUGH THE AREA. WITH ENOUGH INSTABILITY
AND MOISTURE THIS FEATURE WILL PROBABLY TRIGGER A FEW SHOWERS IN
THESE AREAS LATE THIS AFTERNOON AND EVENING WHICH WILL MOVE
NORTHEASTWARD OVERNIGHT. SNOW LEVELS ON THE EAST SIDE THIS EVENING
WILL BE AROUND 5000 FEET...BUT WILL DROP TO VALLEY FLOORS BY
WEDNESDAY MORNING.
MEANWHILE...MID-HIGH LEVEL CLOUDS ARE ALSO MOVING INTO COASTAL
AREAS AHEAD OF THE MAIN UPPER TROUGH AND COLD FRONT WHICH WILL
PUSH ONSHORE LATE TONIGHT INTO EARLY WEDNESDAY MORNING. SHOULD BE
A PERIOD OF MODERATE PRECIPITATION ASSOCIATED WITH THE FRONT ALONG
THE COAST...WITH LIQUID PRECIPITATION AMOUNTS OF 0.50 OF AN INCH
LIKELY...PERHAPS AN INCH IN SOME OF THE FAVORED SPOTS OF SOUTHERN
CURRY COUNTY.
PRECIPITATION WITH THE FRONT WILL LESSEN SIGNIFICANTLY INLAND AS
IT WEAKENS AND THE COLD POOL MOVES IN ALOFT. SNOW LEVELS WILL DROP
DOWN TO 1500 TO 2500 FEET. DECIDED TO FOREGO A WINTER WEATHER
ADVISORY ATTM SINCE MOST OF THE PRECIPITATION IN AREAS THAT COULD
SNOW WILL BE COMING DURING THE DAYLIGHT HOURS WEDNESDAY AND ROAD
IMPACTS SHOULD BE MINIMAL. EXPECT MORE OF A CONVECTIVE WEATHER
REGIME DURING THE DAY WEDNESDAY. WITH 500 MB TEMPERATURES OF -30
TO -35C LOOK FOR PLENTY OF POST FRONTAL SHOWERS. HEAVIER SHOWERS
COULD CONTAIN SMALL HAIL OR GRAUPEL AS WE SAW WITH THE COLD SYSTEM
THAT MOVED IN LAST WEEK. SNOW LEVELS WILL PROBABLY RISE TO 2500 TO
3000 FEET IN THE AFTERNOON.
THE TROUGH AXIS SWINGS EAST OF THE AREA WEDNESDAY NIGHT BUT
ONSHORE FLOW SHOULD KEEP CLOUDS AND AT LEAST SOME SHOWERS GOING
ALONG THE COAST INTO THE UMPQUA BASIN AND THE NORTHERN CASCADES.
SOUTHERN AND EASTERN PARTS OF THE CWA WILL LIKELY DRY OUT WITH
PARTIAL CLEARING. RIGHT NOW IT APPEARS AS IF THERE WILL BE TOO
MUCH CLOUD COVER HERE IN THE ROGUE VALLEY FOR A FROST/FREEZE...BUT
WE'LL STILL NEED TO WATCH THIS CAREFULLY SINCE EVEN WITH THE CLOUD
COVER...LOWS THURSDAY MORNING WILL LIKELY BE IN THE MID 30S.
THURSDAY THROUGH FRIDAY NIGHT...MODELS ARE COMING MORE IN LINE
WITH THEIR SOLUTIONS REGARDING AN ACTIVE JET STREAM JUST TO OUR
NORTH AND A WET SYSTEM HEADED TOWARD SOUTHERN OREGON. INLAND
AREAS MAY SNEAK OUT A DRY DAY THURSDAY...BUT ALL BETS ARE OFF
THURSDAY NIGHT INTO FRIDAY AS AN AREA OF HEAVIER PRECIPITATION
IS EXPECTED ESPECIALLY FOR COASTAL AREAS.
LONG TERM...THE MODELS ARE IN GOOD AGREEMENT EARLY ON WITH A SHORT
WAVE NEAR VANCOUVER ISLAND AND A COOL MOIST NORTHWEST FLOW OVER THE
REGION SATURDAY THROUGH SUNDAY. THE SHORT WAVE MOVES SOUTHEAST INTO
THE GREAT BASIN MONDAY AND TUESDAY WHILE A NORTHWEST FLOW PERSISTS
ACROSS THE REGION. PRECIPITATION CHANCES LOOK MINIMAL DUE TO THE
LACK OF ANY SIGNIFICANT SHORT WAVE ACTIVITY OVER THE PACIFIC
NORTHWEST. RH
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM TO 5 AM PDT WEDNESDAY
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 AM TO 5 AM PDT
WEDNESDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM WEDNESDAY TO 5 PM PDT
THURSDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 AM WEDNESDAY TO 5
PM PDT THURSDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM TO 11 PM PDT WEDNESDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 AM TO 11 PM PDT
WEDNESDAY FOR PZZ376.
DWHazardous weather outlook, Apr 12, 7:54 AM PDT, 19 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 754 AM PDT TUE APR 12 2011 ORZ021-023-024-026-130100- SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 754 AM PDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES HAVE RISEN ABOVE FROST AND FREEZE CRITERIA THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:49 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 60 hr | |
| Apr 13, 2:34 PM PDT | Small Craft Advisory for Winds | MFR | 53 hr |
Nearby
Frost Advisories in Oregon, 2011Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.